Vascular Birthmarks Foundation Forum - View Single Post - Venous Malformation and Birth Control?
View Single Post
  #1  
Old 12-30-2011, 04:22 PM
Cat of the Canals Cat of the Canals is offline
Junior Member
 
Join Date: Dec 2011
Posts: 1
Default Venous Malformation and Birth Control?

Hi Everyone,

I have a venous malformation in my lower left leg. There's good days and bad days when it comes to the pain.

I recently started taking birth control pills (Ortho Tri-Cyclen Lo), and have read that hormonal birth control can lead to a growth of the venous malformation.

The last three days I have been experiencing tremendous pain and sensitivity in the leg. It hurts to the touch; going from a laying-down to standing-up position is when I get the worst rush of pain.

I'm wondering if the increased pain could possibly be a side effect of the pill. I only started taking them on 12/20, and the increased pain began around 12/27 or 12/28. I really didn't expect any side effect associated with the leg to take place so quickly; I figured if I did experience a side effect, it would something more over the long term, and not something I'd notice within one week.

So I wanted to post here and see if anyone has any experience with BC affecting their venous malformations. The increased pain may very well just be a coincidence, but if anyone has any thoughts or experience, I'd love to hear it. I do have a doctor's appointment next week to address this, just thought I'd see if anyone here has any input in the meantime.

Thank you!

Jenny
Reply With Quote